Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 48, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 2, 2009, 4:04 AM EDT for 4 counties in Massachusetts. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2009, 4:04 AM EDT (08:04 UTC)
- Expired
- Jul 2, 2009, 4:30 AM EDT
- In force
- 26 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Essex County, MA, Middlesex County, MA, Norfolk County, MA, Suffolk County, MA
The radar
The Boston radar (KBOX), 50 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 8.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 020804
SVRBOX
MAC009-017-021-025-020830-
/O.NEW.KBOX.SV.W.0048.090702T0804Z-090702T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
404 AM EDT THU JUL 2 2009
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL ESSEX COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF LYNN...
EAST CENTRAL MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITIES OF...SOMERVILLE...NEWTON...CAMBRIDGE...
NORTH CENTRAL NORFOLK COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF BROOKLINE...
SUFFOLK COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF BOSTON...
* UNTIL 430 AM EDT
* AT 358 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BROOKLINE...AND MOVING NORTH AT 30 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE... BELMONT...CHELSEA...
ARLINGTON...EVERETT...MEDFORD...REVERE...MALDEN...WINCHESTER...
MELROSE...STONEHAM...WOBURN...SAUGUS...WAKEFIELD...READING...
LYNNFIELD...PEABODY...NORTH READING...MIDDLETON AND DANVERS
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS. MINOR POOR DRAINAGE FLOODING
IS ALSO EXPECTED. DRIVERS SHOULD AVOID FLOODED ROADWAYS.
LAT...LON 4263 7091 4240 7098 4236 7100 4234 7099
4231 7102 4231 7101 4230 7101 4225 7102
4228 7124 4230 7124 4266 7113
TIME...MOT...LOC 0805Z 192DEG 26KT 4236 7110
$$
STRAUSS/WTBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 11:28 PM EDT, 4 hours 36 minutes earlier.
Area forecast discussion, Jul 1, 11:28 PM EDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1128 PM EDT WED JUL 1 2009 .SYNOPSIS... LOW PRESSURE OVER THE EASTERN GREAT LAKES AND ITS ASSOCIATED FRONTAL BOUNDARY WILL RESULT IN UNSETTLED WEATHER THROUGH FRIDAY. YET ANOTHER UPPER LOW WILL DROP SOUTHWARD FROM CANADA LATE SATURDAY MOVING TO THE EAST SUNDAY. THE GENERAL WEATHER PATTERN MAY TURN A LITTLE DRIER EARLY NEXT WEEK. && .NEAR TERM /UNTIL 5 AM THURSDAY MORNING/... MADE SOME MODIFICATIONS TO POPS OVERNIGHT AS THE NEXT BATCH OF PRECIPITATION APPROACHING FROM SOUTHERN NEW JERSEY BY EXTRAPOLATION SHOULD OVERSPREAD THE REGION FROM 09Z SOUTHWEST TO 12Z NORTHEAST. PREVIOUS DISCUSSION... THE FRONT S OF NEW ENGLAND WITH HEAVY CONVECTION FIRING OUT OF THE OCEAN HAS INDICATIONS IN A NUMBER OF MODELS TO BECOME ACTIVE ALONG THE SNE COAST DURING THE PREDAWN HOURS THURSDAY...PARTLY IN RESPONSE TO A 700 MB SPEED MAX OF NRLY 40 KTS JUST S OF LI AND THE SLOW EVOLUTION SHOULD SEE HEAVY CONVECTION SOMEHOW REFORM NORTHWARD ONTO THE SNE COAST BY DAWN THURSDAY. THE CONCERN IS FOR AN ADDITIONAL 2 TO 5 INCHES OF RAIN IN PARTS OF E CT...OR RI/SE MASS NR THE I95 CORRIDOR. WE ALSO THINK THAT IN THE MORNING HOURS...HEAVIEST CONVECTION WILL BE FOUND NR THE SNE COAST. STRONGER SHEAR AND SLIGHTLY HIGHER MODELED MOISTURE TRANSPORT COULD YIELD EVEN STRONGER STORMS. THEN...IN THE AFTN HEAVY CONVECTION COULD SHIFT INLAND WHERE BETTER CAPE/SBLI....BUT THAT IS AN UNKNOWN ATTM. && .SHORT TERM /5 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... THURSDAY...THE FOCUS WILL SHIFT BACK TOWARDS EASTERN MASS AS SHOWERS AND THUNDERSTORMS CONTINUE TO BACKBUILD FROM SOUTH OF RHODE ISLAND SOUTHEASTWARD TOWARDS NEW JERSEY AND THE FRONT. EASTERN MASS IS INCREDIBLY MOIST AND MODELS PREDICT THIS IS WHERE THE BEST MOISTURE WILL REMAIN. WHILE IT IS DIFFICULT TO PREDICT EXACTLY WHERE IN SOUTHERN NEW ENGLAND THESE STORMS WILL END UP...THE FOCUS WILL LIKELY BE SOMEWHERE ACROSS CONNECTICUT INTO RHODE ISLAND AND THE SOUTH COAST. SOME LOCATIONS TODAY HAVE RECEIVED FOUR TO SIX INCHES OF RAIN...MAINLY ACROSS THE SOUTH COAST. GIVEN THIS AND THE HIGH PWAT VALUES /1 TO NEARLY 2 TIMES NORMAL/...THE MAIN THREAT ACROSS RHODE ISLAND AND EASTERN MASS WILL BE HEAVY RAINFALL AND FLASH FLOOD POTENTIAL. MUCH OF THE SAME EXPECTED FOR TOMORROW WITH THE SAME GENERAL PATTERN. WITH THE FRONT SLOWLY MOVING NORTH TOWARDS SOUTHERN NEW ENGLAND...THE AXIS OF HEAVIEST PRECIP WILL SHIFT SLIGHTLY NORTHWARD IN RESPONSE. THOUGH IT IS DIFFICULT TO SAY HOW MUCH BEFORE WE GET THE FRONT MOVING. PLEASE REFER TO THE HYDRO SECTION BELOW FOR MORE INFORMATION REGARDING THIS THREAT AND THE FLASH FLOOD WATCH THAT HAS BEEN ISSUED. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... LONGWAVE TROF REMAINS LOCKED IN ACROSS NEW ENG DURING THE EXTENDED PERIOD WITH SERIES OF SHORTWAVES ROTATING THROUGH SO UNSETTLED PATTERN WILL CONTINUE. THERE WILL BE DRY PERIODS AND SOME WET PERIODS BUT FORECAST CONFIDENCE ON THE TIMING...ESPECIALLY IN THE LATER PERIODS IS BELOW AVERAGE. THU NIGHT...SHOWERS AND SCT TSTMS WILL LINGER INTO THU EVENING AS SHORTWAVE AND ASSOCD COLD FRONT/OCCLUSION MOVES EWD ACROSS SNE...THEN WX SHOULD DRY OUT OVERNIGHT AS FRONT MOVES TO THE EAST. WE HAVE LIKELY POPS IN THE EVENING THEN DECREASING OVERNIGHT. PATCHY FOG LIKELY THU NIGHT. FRI...SFC AND MID LEVEL LOW LIFTS NORTHWARD INTO CANADA BUT WE HAVE A DECENT COLD POOL MOVING IN WITH 500 MB TEMPS DROPPING TO -14C TO -15C WITH MLCAPES NEAR 1000 J/KG DURING THE AFTERNOON. THIS SUPPORTS MORE SCT SHOWERS AND THUNDERSTORMS DEVELOPING AND INCREASED POPS TO LIKELY NORTH OF THE PIKE WITH CHC POPS TO THE SOUTH. DEEP LAYERED SHEAR IS WEAK SO EXPECT MAINLY PULSE STORMS BUT CANT RULE OUT A SEVERE HAIL REPORT GIVEN COLD POOL. LINGERING SHOWERS/TSTMS POSSIBLE FRI EVENING...THEN DRYING OVERNIGHT. SAT...ANOTHER MID LEVEL LOW WILL BE DROPPING SWD INTO NEW ENG WITH A REINFORCING SHOT OF COLD AIR ALOFT. GFS IS MOST AGGRESSIVE WITH MID LEVEL LOW AND ASSOCD COLD POOL WITH 500 MB TEMPS DROPPING TO -20C...BUT ECMWF/GGEM MORE CONSERVATIVE AND IS PROBABLY MORE REALISTIC AT THIS TIME. MODEL CONSENSUS FAVORS BEST CHC CONVECTION ACROSS NORTHERN NEW ENGLAND WITH OUR NW ZONES ON SOUTHERN FRINGE. THERE MAY BE SOME DRY AIR TO OVERCOME...ESPECIALLY IN THE COASTAL PLAIN SO IT APPEARS BEST CHC FOR CONVECTION IN SNE WILL BE ACROSS NW ZONES WHERE WE WILL HAVE CHC AFTERNOON SHOWERS/TSTMS. NOTHING YET FOR THE COASTAL PLAIN. STRONG MID LEVEL JET ROUNDING THE BASE OF THE TROF BUT CORE OF THE JET AND DEEP LAYER SHEAR MAY BE SUPPRESSED SOUTH OF THE COAST SO POTENTIAL FOR SEVERE IS UNCERTAIN. SAT MAY END UP THE WARMEST DAY OF THE EXTENDED PERIOD WITH MAXES AROUND 80 IN THE COASTAL PLAIN. SUN...MID LEVEL LOW SHIFTS EAST OF NEW ENG WITH DRIER NW FLOW SO EXPECT MAINLY DRY CONDITIONS. TEMPS SLIGHTLY BELOW NORMAL. MON THROUGH WED...LOTS OF MODEL SPREAD WITH UPPER LEVEL FLOW PATTERN. MEAN TROF WILL BE IN THE NE BUT TIMING AND AMPLITUDE OF INDIVIDUAL SHORTWAVES ROTATING THROUGH IS PROBLEMATIC. LOW CONFIDENCE FORECAST IN THIS PERIOD AND FOLLOWED HPC GUIDANCE. TEMPS BELOW NORMAL. && .AVIATION /04Z THURSDAY THROUGH MONDAY/... TONIGHT...WIDESPREAD IFR CONDITIONS IN BOTH CEILING AND VSBY EXPECTED TO PERSIST ACROSS THE REGION. AREAS OF DRIZZLE AND FOG. VSBY SHOULD BE BELOW 1/2 MILE ALL NIGHT AT ORH. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE IN WESTERN CT AND WESTERN MA THIS EVENING. ADDITIONAL SHOWERS AND THUNDERSTORMS MAY REDEVELOP OVERNIGHT ANYWHERE ALTHOUGH BEST CHANCE IS ALONG THE MA PIKE AND NORTHWARD. THURSDAY...ATMOSPHERE REMAINS UNSTABLE SO WILL POP NUMEROUS SHOWERS AND THUNDERSTORMS. IFR CONDITIONS IN THE EARLY MORNING WILL LIKELY SLOWLY IMPROVE TO MVFR CEILINGS AND VSBYS IN HAZE BY NOON MOST PLACES. A FEW STORMS MAY REACH SEVERE LEVELS IN THE AFTERNOON. OUTLOOK /THURSDAY NIGHT THROUGH MONDAY/... THURSDAY NIGHT...MVFR IN THE EVENING IN SCT SHOWERS/TSTMS...THEN AREAS OF IFR ST/FOG POSSIBLE DEVELOPING OVERNIGHT. FRIDAY...AREAS OF IFR IN THE EARLY MORNING...THEN IMPROVING TO VFR. BRIEF MVFR CONDITIONS POSSIBLE IN DEVELOPING SCT SHOWERS/TSTMS. FRIDAY NIGHT...SHOWERS DIMINISH. AREAS OF IFR IN FOG OVERNIGHT. SATURDAY...MAINLY VFR...BUT SCT MVFR CONDITIONS POSSIBLE IN LATE DAY SHOWERS/TSTMS IN THE INTERIOR. SUNDAY AND MONDAY...MAINLY VFR. && .MARINE... THROUGH TONIGHT...WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA CRITERIA. SHOWERS AND THUNDERSTORMS BECOMING MORE NUMEROUS THROUGH THE EVENING. LOW VISIBILITIES IN FOG...SHOWERS...AND THUNDERSTORMS. THURSDAY...SOUTHERLY SWELL COULD ALLOW SEAS TO REACH NEAR 5 FT ACROSS THE OUTER WATERS DURING THE AFTERNOON. LOW VISIBILITIES IN FOG DURING THE MORNING. SHOWERS AND THUNDERSTORMS AHEAD OF A COLD FRONT. OUTLOOK /THURSDAY NIGHT THROUGH MONDAY/... WINDS BELOW SCA THROUGH THE PERIOD...BUT SEAS UP TO 5 FEET ON THE OUTER WATERS THU NIGHT AND FRIDAY AND POSSIBLE LINGERING INTO SAT...THEN DIMINISHING SEAS AND TRANQUIL CONDITIONS SUN/MON. && .HYDROLOGY... FLASH FLOOD WARNINGS ONGOING FOR PORTIONS OF THE AREA. THUNDERSTORMS FROM THE PAST 2 EVENINGS AND ESPECIALLY TODAY HAVE PROVEN THAT THE AIRMASS IN PLACE IS FAVORABLE FOR LOCALLY HEAVY RAINS. DURING THIS AFTERNOON...SATELLITE IMAGERY HAS BEEN INDICATING BACKBUILDING OF CONVECTION SOUTHWESTWARD TO THE COAST OF NJ...ADDITIONAL STORMS SET UP OVER THE INTERIOR. AIRMASS IS MORE STABLE IN NORTHEASTERN THIRD OF THE AREA BUT CONTINUED STORM MOTION FROM THE SW WILL BRING THREAT FOR HEAVY RAINS INTO PORTIONS OF THIS AREA AS WELL. AS A RESULT...FLASH FLOOD WATCH IS BEING HOISTED ACROSS MA/CT/RI. WATCH LASTS INTO THU EVENING. WITH LOW LEVEL WARM AIR ADVECTION AND COLD POOL ALOFT RISK FOR MORE THUNDERSTORM DEVELOPMENT EXISTS FOR TONIGHT...WITH MORE CONVECTION LIKELY THURSDAY WITH APPROACH OF SURFACE LOW AND FRONT FROM THE WEST. && .CLIMATE... ISSUED A PUBLIC INFORMATION STATEMENT INCLUDING THE A BRIEF MONTHLY SUMMARY FOR AN UNUSUALLY COOL AND MOIST JUNE. MONTHLY CLIMATE REPORTS WILL BE CREATED SHORTLY FOR BOS BDL PVD AND ORH. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR CTZ002>004. MA...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR MAZ002>021-026. NH...NONE. RI...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR RIZ001>007. MARINE...NONE. && SYNOPSIS...KJC NEAR TERM...DRAG/STRAUSS/RLG SHORT TERM...RLG LONG TERM...KJC AVIATION...KJC/GAF MARINE...KJC/RLG HYDROLOGY... CLIMATE...
Hazardous weather outlook, Jul 1, 4:32 PM EDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 432 PM EDT WED JUL 1 2009 MAZ022>024-NHZ011-012-015-RIZ008-022045- BARNSTABLE MA-DUKES MA-NANTUCKET MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- BLOCK ISLAND RI- 432 PM EDT WED JUL 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. SHOWERS AND SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SHOWERS AND SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE EXPECTED AGAIN DURING THURSDAY. THERE IS A LOW PROBABILITY OF SEVERE STORMS WITH DAMAGING WIND AND LARGE HAIL. MORE SHOWERS AND SCATTERED THUNDERSTORMS WITH HAIL POSSIBLE FRIDAY. THERE IS A CHANCE OF LATE DAY AND EVENING THUNDERSTORMS ON SATURDAY NORTH OF THE MASS PIKE. IN ADDITION...THERE IS A RISK OF PATCHY DENSE FOG LATE AT NIGHT OR EARLY IN THE MORNING THROUGH SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ002>004-MAZ002>021-026-RIZ001>007-022045- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI- 432 PM EDT WED JUL 1 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. IN ADDITION TO THE HEAVY RAINFALL THREAT THURSDAY...THERE IS A LOW PROBABILITY OF SEVERE THUNDERSTORMS WITH DAMAGING WIND AND LARGE HAIL. MORE SHOWERS AND SCATTERED THUNDERSTORMS WITH HAIL POSSIBLE FRIDAY. THERE IS A CHANCE OF LATE DAY AND EVENING THUNDERSTORMS ON SATURDAY NORTH OF THE MASS PIKE. IN ADDITION...THERE IS A RISK OF PATCHY DENSE FOG LATE AT NIGHT OR EARLY IN THE MORNING THROUGH SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-254-255-022045- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 432 PM EDT WED JUL 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS POSSIBLE TONIGHT. PATCHY LATE NIGHT DENSE FOG IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PATCHY DENSE FOG IS POSSIBLE LATE AT NIGHT AND EARLY MORNING THURSDAY NIGHT AND FRIDAY NIGHT. SCATTERED THUNDERSTORMS WITH GUSTY WINDS WILL BE POSSIBLE...MAINLY THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 2, 3:42 AM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 342 AM EDT THU JUL 2 2009 MAZ005-013>018-020815- CENTRAL MIDDLESEX COUNTY MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA- 342 AM EDT THU JUL 2 2009 AT 342 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER CANTON...OR ABOUT 9 MILES NORTHWEST OF BROCKTON...MOVING NORTH AT 25 MPH. * SOME LOCATIONS AFFECTED INCLUDE... NORWOOD...WESTWOOD...MILTON... DOVER...DEDHAM...HYDE PARK...MATTAPAN...NEEDHAM...WEST ROXBURY... ROSLINDALE...DORCHESTER...FOREST HILLS...JAMAICA PLAIN... BROOKLINE...NEWTON...BRIGHTON...ALLSTON...WESTON...WATERTOWN... WALTHAM...SOMERVILLE...CAMBRIDGE...BELMONT AND ARLINGTON FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 5:17 AM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire, Worcester | 3 hr |
| Jul 2, 6:39 AM EDT | Special Marine Warning | BOX | 51 min | |
| Jul 2, 6:57 AM EDT | Areal Flood Advisory | BOX | Bristol, Middlesex, Norfolk, Worcester | 3 hr |
| Jul 2, 7:26 AM EDT | Special Marine Warning | BOX | 49 min | |
| Jul 2, 7:50 AM EDT | Areal Flood Advisory | BOX | Bristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk and 1 more | 3 hr |
| Jul 2, 8:18 AM EDT | Flash Flood Warning | BOX | Bristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk and 1 more | 4 hr |
| Jul 2, 11:02 AM EDT | Areal Flood Advisory | BOX | Middlesex, Norfolk, Worcester | 2 hr |
| Jul 2, 11:11 AM EDT | Special Marine Warning | BOX | 64 min | |
| Jul 2, 11:21 AM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Dukes | 39 min |
| Jul 2, 11:46 AM EDT | Special Marine Warning | BOX | 29 min | |
| Jul 2, 11:51 AM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Dukes | 39 min |
| Jul 2, 12:08 PM EDT | Special Marine Warning | BOX | 37 min | |
| Jul 2, 12:16 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 29 min |
| Jul 2, 12:18 PM EDT | Areal Flood Advisory | BOX | Bristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk and 1 more | 3 hr |
| Jul 2, 12:23 PM EDT | Special Marine Warning | BOX | 67 min | |
| Jul 2, 1:36 PM EDT | Special Marine Warning | BOX | 54 min | |
| Jul 2, 4:56 PM EDT | Areal Flood Advisory | BOX | Hampden, Worcester | 3 hr |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.